Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 17, 2021, 5:01 PM CDT for Waushara County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 17, 2021, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS83 KGRB 172201 SPSGRB Special Weather Statement National Weather Service Green Bay WI 501 PM CDT Thu Jun 17 2021 WIZ036-037-045-172230- Waupaca WI-Waushara WI-Portage WI- 501 PM CDT Thu Jun 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE...WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES UNTIL 530 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Amherst, or 12 miles southeast of Stevens Point, moving east at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Additional storms were developing across Waushara county as well. Locations impacted include... Waupaca, Wautoma, Redgranite, Amherst, Plainfield, Chain O' Lakes-King, Napowan Scout Camp, Hartman Creek State Park, Plover and Silver Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central Wisconsin. LAT...LON 4402 8958 4447 8952 4447 8887 4402 8894 TIME...MOT...LOC 2159Z 270DEG 35KT 4438 8942 $$ Skowronski
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:08 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 17, 3:08 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 308 PM CDT Thu Jun 17 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 308 PM CDT Thu Jun 17 2021 The bulk of the action in the short term will be on the front end, late this afternoon to early evening. As of 2 PM, radar and satellite trends show unsettled cumulus starting to form across western WI and far eastern MN indicating the developing instability, as well as several showers crossing MN with an approaching disturbance. As this disturbance, accompanied by a weak cold front enters our region late this afternoon, storms and showers are expected to kick off in western to central Wisconsin and begin making their way east. Timing-wise, initial convection is still somewhat spotty, but most models suggest a time between 4-6 PM just to the west of our area, meaning western to central WI, before heading eastwards into our area. There has been a northerly trend with the most recent few model runs, which is currently supported by the approximate track of the aforementioned disturbance over MN. As a result, SPC has raised the category to Enhanced for a good portion of central WI, with a Slight category reaching to the Fox Valley and Green Bay. Instability parameters from the surface will be around 1500-2500 J/kg late this afternoon, but significant capping warm and dry air will likely still be in place. This will mean most storms will be elevated in nature, at least initially. Ample shear will be present at all levels, with bulk shear values at 40+ kts. PWATs also remain high for this time of year, pushing 1.5-1.75 inches of rainfall. Initial storm threats will be mainly damaging winds, large hail, and heavy rainfall. Mean flow from the west will bring storms west initially late this afternoon, before gradually turning them southwards along the better instability gradient towards southern Wisconsin. If the current solution for initial development holds, this means the northern portion of the more organized storms will be roughly along Highway 29 before making the turn southwards later in the evening. A few isolated storms across the north can't be ruled out, but the severe threat will be lower in overall coverage. The uncertainty with the forecast comes from the fact that the best instability, lowest CIN, and the nose of the highest low level winds this evening will still be to the southwest of our area. This may change where the most intense storms form and track this evening. As we get through the evening, the cold front will continue to progress across the area fairly quickly. Shear values will remain around 40+ which will help keep storms going and organized, along with any outflows or organizing cold pools. If forcing from the outflows and moistening of the lower levels is sufficient to get a couple storms to develop from the surface, i.e. become outflow dominant, a spin up or two can't be ruled out, although again, the best tornado threat will be towards southwest Wisconsin. A few hours after midnight, the front is expected to make its out of the area and any still going storms will be exiting the region. Behind the storms, quieter conditions will return. Areas that received heavier rainfall will have a chance to develop some patchy fog before sunrise. Low temperatures will be in the upper 50s to middle 60s. Friday will bring another fairly quiet day to the area, with sunny skies to start the day. A few additional showers and storms are possible in the far north along a disturbance, but most will be dry. Highs will be in the upper 80s to lower 90s. Weather becoming a bit more active later this afternoon into tonight. Warmer and more humid weather will arrive along with isolated to scattered afternoon/evening showers and thunderstorms. Radar trends this morning show the remnants of some overnight showers sliding through north-central Wisconsin early this morning. Farther south and west, a broken line of thunderstorms has develop across western WI and is slowly drifting east to southeast. This is on the nose of 1-2km moisture convergence and in an area of greater instability. If the storms hold together, they could brush through Wood County and possibly Waushara County this morning. Satellite imagery shows the cloud cover associated with a MCS diving south through IA and northern MO, while WV imagery shows the EML stretching from the central to norther Plains early this morning. Otherwise, temperatures were mainly in the 50s across much of northeast WI with dewpoints mainly in the 40s to around 50. The nearest 70 degree readings were nosing in across western WI and southeast MN, with dewpoint out that way in the mid to upper 50s. Today: A cold front is expected to gradually shift eastward, approaching central Wisconsin by or around 18Z-21Z. The dry air lingering across much of the area and a cap in place will likely limit overall coverage of showers and thunderstorms through the afternoon; however, they can't totally be ruled out across central and north-central Wisconsin as the front approaches. East- central and far northeast WI may end up staying dry and very warm through much of the day, with the better chance of showers and storms arriving in those locations this evening and overnight. The storms are expected to remain elevated as an EML works into the west by late afternoon, with increasing instability aloft. Models are painting out around 1500-2500 J/kg by 00Z with deep- layer shear forecast to be 40+ kts across central/north-central WI. The main threat from any storms that develop would be large hail and damaging winds. The thunderstorm coverage is expected to be limited with the main severe weather threat expected to be with a MCS to the west and south of the CWA this evening. This has led SPC to place northeast WI in a marginal risk with a slight risk to the south and west of the CWA. In addition, southerly winds across the the long axis of Lake Michigan will lead to a high swim risk this afternoon into this evening. A beach hazard statement has been issued for that time period. High temperatures are expected to be in the 80s to low 90s. Tonight: The cold front is expected to press eastward through the east half of Wisconsin late this evening and through the overnight hours. The added forcing along the front and along any deeper outflow boundaries, along with continued elevated instability, will likely lead to an increase in thunderstorm coverage across the area. Shear values are expected to remain at 40+ kts across the area along with the aforementioned increased instability. The combination will lead to the potential for strong to isolated severe thunderstorms late in the evening into the overnight before gradually diminishing toward morning. Again, coverage in northeast WI still looks to be scattered during the late evening and overnight hours. The main focus for organized severe weather and heavier rainfall is still expected to remain over southern WI, eastern IA and northern IL. This will be where enhanced convergence, on the nose of a developing low-level jet, increases low-level forcing at the start of the event. Deep-layer mean winds would suggest that the storms would develop and shift eastward; however, the better instability/instability gradient and greatest pool of moisture is expected to remain south. This would likely take the MCS on an east- southeast to southeasterly trek, which is in line with the Corfidi vectors and hi-res model solutions. This could still lead to the MCS brushing the southern counties with predominantly a wind threat through late evening or early overnight. Overnight lows are expected to be in the upper 50s to low 60s. Friday: As the cold front shift eastward throughout the day, expect a surface trough to linger across northeast Wisconsin. Drier low-level air is expected to build into the area again, which will help to limit shower and thunderstorms potential. The best chance for seeing any afternoon shower and thunderstorm development would be along the WI/UP border, where an upper-level trough axis/shortwave is expected approach around 21Z. Soundings show quite a bit of dry air in the lower levels, which could lead to gustier winds under any thunderstorms that form due to latent heat release/colder downdrafts. In fact, the soundings show more of an inverted-V across near the UP border. Farther south, even less moisture will be available through most of the atmosphere, which should keep much of the rest of the area dry. Westerly winds may gust to 20-30 mph with deeper afternoon mixing outside of any thunderstorm development. Otherwise, high temperatures are expected to be very warm again, especially across the Fox Valley, where downsloping winds will lead to increased warming. One more day of high temperatures in the upper 80s to around 90 can be expected. Temperatures will also be very warm along the lakeshore, with the westerly winds keeping the cooler marine air over the waters. .LONG TERM...Friday Night Through Thursday Issued at 308 PM CDT Thu Jun 17 2021 A pattern change is expected later in the weekend into the first half of next week. This will result in above normal temperatures falling to below normal levels by Monday, then a gradual warmup later next week. A secondary cold front will drop south across the area Friday evening. The combination of daytime heating and the front could trigger an isolated thunderstorm during the early evening hours across far northeast Wisconsin. The remainder of the night is dry, however the ECMWF has been consistent in bring an upper level disturbance southeast across the area after midnight. Would not be surprised if a chance of shower or storm will need to be added to the forecast after midnight across the forecast area due to this feature tomorrow. Dry conditions are expected Saturday into much of Saturday night. Latest model data would suggest a chance of showers would be warranted around 12z Saturday across central Wisconsin. On Sunday, a warm front will lift northward into the southern half of Wisconsin. Showers and thunderstorms are expected north of the warm front and move across the forecast area during the day Sunday. Based on the ECMWF model, the surface low is expected to track into northeast Wisconsin Sunday afternoon. Depending on the convection evolves Sunday afternoon, stronger storms could be possible across northeast and east-central Wisconsin if there is a lull in the rain and there are some breaks in the clouds, and also assumes the warm front will make it this far north. Behind the surface low, another cool/breezy airmass will move in place beneath an upper trough. Some light showers will be possible Monday and Tuesday. Highs Monday and Tuesday will only be in the 60s to lower 70s warming into the 70s Wednesday. Even warmer temperatures are expected on Thursday with highs in the upper 70s to middle 80s. && .AVIATION...for 18Z TAF Issuance Issued at 1245 PM CDT Thu Jun 17 2021 Although VFR conditions are expected through the rest of the day, a line of thunderstorms will present a hazard in the late afternoon through the evening. These storms will set off in the late afternoon in portions of west-central Wisconsin, then head east and south through the evening and early overnight hours. All TAF sites will likely see impacts from storms, but RHI will have the smallest window for storms to be in the area. The strongest storms will be favored for central WI, before moving out in the early overnight. Once storms exit, there is a chance for some fog development, although fog is not expected to be super thick at this time. Clear skies then return Friday morning, with VFR conditions lasting through the end of the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Friday for WIZ022-040-050. && SHORT TERM.....Uhlmann LONG TERM......Eckberg AVIATION.......Uhlmann
Hazardous weather outlook, Jun 17, 2:19 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 219 PM CDT Thu Jun 17 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 219 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms can be expected this afternoon into tonight as a cold front sweeps through the region. Some of these thunderstorms could become strong or severe, especially across central Wisconsin. Damaging winds and large hail are the main threats, but a spin up or two can't be ruled out. Storms will exit the region in the east around midnight. High waves will lead to an increased risk of dangerous currents on Lake Michigan beaches this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are likely Sunday and Sunday night. Some of the thunderstorms may become strong. However, it is too early to determine if the storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. LMZ521-522-541>543-181930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 219 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected this afternoon through tonight on Lake Michigan. A small craft advisory has been issued. There is a chance of thunderstorms this afternoon and tonight. Any storms that form could create strong winds that will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Friday through Thursday Conditions hazardous to small craft are possible Sunday into Monday on both the Lake and Bay. There is a chance of thunderstorms Sunday into Sunday night. Any storms that form will pose a hazard to boaters. Uhlmann/Eckberg
In the hours before
Special weather statement, Jun 17, 3:46 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
346 PM CDT Thu Jun 17 2021
WIZ045-172130-
Waushara WI-
346 PM CDT Thu Jun 17 2021
...STRONG THUNDERSTORM CROSSING WAUSHARA COUNTY...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of New Rome, or 11 miles north of Friendship, moving
east at 35 mph.
Half inch hail and winds between 30-40 mph will be possible with
this storm.
Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake,
Pine River, Dakota, Mount Morris, Saxeville and Wild Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4398 8960 4424 8960 4424 8890 4420 8889
4398 8889
TIME...MOT...LOC 2045Z 271DEG 40KT 4413 8978
UhlmannSpecial weather statement, Jun 17, 4:28 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
428 PM CDT Thu Jun 17 2021
WIZ045-048-172200-
Winnebago WI-Waushara WI-
428 PM CDT Thu Jun 17 2021
...THUNDERSTORMS MOVING ACROSS WAUSHARA INTO WINNEBAGO COUNTIES THIS
AFTERNOON...
At 428 PM CDT, Doppler radar was tracking a cluster of showers and
thunderstorms across Waushara County. The storms extended from Poy
Sippi to Saxeville to Wild Rose and near Wautoma. The showers and
storms were moving to the east at 40 mph. The showers and storms
will move into western Winnebago County by 445 PM.
Wind gusts of 30 to 40 mph, brief heavy rain and lightning will be
possible.
This strong thunderstorm will be near...
Lake Poygan around 435 PM CDT.
Oshkosh around 500 PM CDT.
Other locations impacted by this storm include Pickett, Butte Des
Morts, Larsen, Lake Butte Des Morts, Orihula, Rivermoor, Borth,
Winneconne, Zittau and Harbor Springs.
Boaters on Lake Poygan and Lake Winnebago should monitor the sky and
seek safe shelter if storms approach your area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Wisconsin.
LAT...LON 4389 8889 4398 8889 4398 8943 4424 8950
4423 8848 4389 8853
TIME...MOT...LOC 2122Z 278DEG 37KT 4412 8904
EckbergSpecial weather statement, Jun 17, 5:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 501 PM CDT Thu Jun 17 2021 WIZ036-037-045-172230- Waupaca WI-Waushara WI-Portage WI- 501 PM CDT Thu Jun 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE...WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES UNTIL 530 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Amherst, or 12 miles southeast of Stevens Point, moving east at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Additional storms were developing across Waushara county as well. Locations impacted include... Waupaca, Wautoma, Redgranite, Amherst, Plainfield, Chain O' Lakes-King, Napowan Scout Camp, Hartman Creek State Park, Plover and Silver Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central Wisconsin. LAT...LON 4402 8958 4447 8952 4447 8887 4402 8894 TIME...MOT...LOC 2159Z 270DEG 35KT 4438 8942 Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:46 PM CDT | Special Weather Statement | GRB | Waushara | 44 min |
| Jun 17, 4:28 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 32 min |
| Jun 17, 5:37 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 23 min |
| Jun 17, 5:58 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 32 min |
| Jun 17, 6:28 PM CDT | Special Weather Statement | GRB | Brown, Outagamie, Winnebago | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.